Integrated Taxonomic Information System - Report

Go to Screen Version

Mesoperipatus tholloni  (Bouvier, 1898)
Taxonomic Serial No.: 698767

(Download Help) Mesoperipatus tholloni TSN 698767

 Taxonomy and Nomenclature
  Kingdom: Animalia  
  Taxonomic Rank: Species  
  Synonym(s): Peripatus tholloni Bouvier, 1898
  Common Name(s):    
  Taxonomic Status:    
  Current Standing: valid  
  Data Quality Indicators:    
  Record Credibility Rating: verified - standards met  

 Taxonomic Hierarchy
 KingdomAnimalia  – Animal, animaux, animals  
             PhylumOnychophora  – velvet worms, onychophorans  
                      FamilyPeripatidae Evans, 1902  
                         GenusMesoperipatus Evans, 1902  
                            SpeciesMesoperipatus tholloni (Bouvier, 1898)  

  Reference for:    
  Other Source(s):    
  Source: 2004 IUCN Red List of Threatened Species, 27-Feb-2006, website (version 2004)  
  Acquired: 2006   
  Reference for: Mesoperipatus tholloni   
  Author(s)/Editor(s): Bouvier, E. -L.   
  Publication Date: 1905   
  Article/Chapter Title: Monographie des Onychophores   
  Journal/Book Name, Vol. No.: Annales des Sciences Naturelles Zoologie, 9th Series, vol. 2, no. 1-3   
  Page(s): 1-240   
  Publication Place:    
  Reference for: Mesoperipatus tholloni   
  Author(s)/Editor(s): Clark, Austin Hobart   
  Publication Date: 1913   
  Article/Chapter Title: A revision of the American species of Peripatus   
  Journal/Book Name, Vol. No.: Proceedings of the Biological Society of Washington, vol. 26   
  Page(s): 15-20   
  Publication Place:    
  ISBN/ISSN: 0006-324X   
  Reference for: Mesoperipatus tholloni   
  Author(s)/Editor(s): Peck, Stewart B.   
  Publication Date: 1975   
  Article/Chapter Title: A review of the New World Onychophora with the description of a new cavernicolous genus and species from Jamaica   
  Journal/Book Name, Vol. No.: Psyche, vol. 82, no. 3-4   
  Page(s): 341-358   
  Publication Place:    
  ISBN/ISSN: 0033-2615   
  Reference for: Mesoperipatus tholloni   
  Author(s)/Editor(s): Ruhberg, Hilke, and Michelle L. Hamer   
  Publication Date: 2005   
  Article/Chapter Title: A new species of Opisthopatus Purcell, 1899 (Onychophora: Peripatopsidae) from KwaZulu, South Africa   
  Journal/Book Name, Vol. No.: Zootaxa, no. 1039   
  Page(s): 27-38   
  Publication Place:    
  ISBN/ISSN: 1175-5326   
  Reference for: Mesoperipatus tholloni   

 Geographic Information
  Geographic Division: Africa  



  Comment: Type species of the genus Mesoperipatus  
    Ruhberg and Hamer (2005) do not mention the species Mesoperipatus tholloni, but note that "the monotypic genus Mesoperipatus Evans, 1901 is known from Gabon in West Africa"  
    Listed as Data Deficient on IUCN Red List  



Disclaimer: ITIS taxonomy is based on the latest scientific consensus available, and is provided as a general reference source for interested parties. However, it is not a legal authority for statutory or regulatory purposes. While every effort has been made to provide the most reliable and up-to-date information available, ultimate legal requirements with respect to species are contained in provisions of treaties to which the United States is a party, wildlife statutes, regulations, and any applicable notices that have been published in the Federal Register. For further information on U.S. legal requirements with respect to protected taxa, please contact the U.S. Fish and Wildlife Service.

A gray bar